| Model Number |
401750 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Combination product: yes.
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.The orsiro stent could not cross the lesion and was reported to be frayed at its end after removal.
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.The technical investigation of the returned instrument revealed that the stent is severely deformed at its distal end.One stent strut is bent outwards.Microscopic analysis revealed stent imprints on the exposed balloon surface, indicating that the bent strut was initially crimped on the balloon.The balloon is still well folded and shows no signs of inflation.Based on the conducted investigations, no manufacturing or material related root cause could be determined.